Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 11, 2020, 2:13 AM MDT for 7 counties in Nebraska. It took effect at Mar 11, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2020, 2:13 AM MDT (08:13 UTC)
- In effect from
- Mar 11, 2020, 12:00 PM MDT
- Expired
- Mar 11, 2020, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2255 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS83 KLBF 110813 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 313 AM CDT Wed Mar 11 2020 NEZ204-112215- /O.NEW.KLBF.FW.W.0005.200311T1800Z-200312T0100Z/ Eastern Panhandle/Crescent Lake NWR- 213 AM MDT Wed Mar 11 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from noon today to 7 PM MDT this evening. * Affected Area...In NEZ204...Fire Weather Zone 204 or Eastern Panhandle/Crescent Lake NWR. * Winds...West 10 to 20 mph with gusts up to 30 mph. Locally higher gusts are possible in the panhandle. * Timing...Wednesday afternoon and early evening * Relative Humidity...As low as 18 percent. * Temperatures...Highs in the mid to upper 60s. * Lightning...None expected. * Impacts...Gusty winds may lead to rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
344 WWUS83 KLBF 111606 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 1106 AM CDT Wed Mar 11 2020 NEZ204-120100- /O.CON.KLBF.FW.W.0005.200311T1800Z-200312T0100Z/ Eastern Panhandle/Crescent Lake NWR- 1006 AM MDT Wed Mar 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Timing...Wednesday afternoon and early evening * Relative Humidity...As low as 17 percent. * Temperatures...In the upper 60s. * Lightning...None expected. * Impacts...Gusty winds may lead to rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
370 WWUS83 KLBF 120107 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 807 PM CDT Wed Mar 11 2020 NEZ204-120215- /O.EXP.KLBF.FW.W.0005.000000T0000Z-200312T0100Z/ Eastern Panhandle/Crescent Lake NWR- 707 PM MDT Wed Mar 11 2020 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS... Fire weather concerns have diminished as humidity is recovering, presently 30 percent or greater, and winds have diminished to west around 10 to 20 mph. A cold front will advance through the area tonight prompting cooler conditions and elevated afternoon humidity of 25 to 35 percent tomorrow. There will also be strong northwest winds tomorrow afternoon with gust largely 25 to 35 mph. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 10, 11:58 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 10, 11:58 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1258 AM CDT Wed Mar 11 2020 .SHORT TERM...(This evening through Wednesday night) Issued at 332 PM CDT Tue Mar 10 2020 Latest radar display shows area of thunderstorms developing along the stationary front boundary across southeastern Cherry northeast into Brown, and expect eventually Rock. Meanwhile, increasing returns adn develop in the south central Panhandle. Modest instability has developed along and near the front from southeast Panhandle east and northeast into the Sandhills with MUCAPEs reaching 500 J/kg. Meanwhile, moderate lapse rates of 7-8 C/km in place and with that small inhibiiton as well. Freezing levels given the environment are low, 5000 ft agl. As such, current thinking is this development in the Sandhills will continue to move southeast to east southeast. Meanwhile, anticipated isolated-scattered showers and embeeded thunderstorms to move into west central and southwest late this afternoon-evening. Current thinking is risk for severe and strong storms are low with potential for gusty/erratic winds, lightning, and small hail given the freezing levels. Activity pushes east mid-late evening with precip chances tapering off. Tomorrow, surface lee-side low pressure trough develops near the Front Range and trough extends across the Panhandle. Anticipate largely westerly flow with downsloping winds that will promote warmer and drier conditions tomorrow. Highs will be above normal about 15 to 20 degrees, 60s to lower 70s, warmest in the far southwest. Decent potential for upper level winds to mix down via momentum transfer as BL grows during the day with mean mixed- layer winds approaching 30 kts thus potential for gusts up to 35 mph. Highest winds across the Panhandle and the Sandhills tomorrow afternoon. .LONG TERM...(Thursday through Tuesday) Large scale pattern early Thursday is characterized by a broad trough across the northern and central CONUS. A mid-level closed low is forecast to be offshore southern CA and a shortwave trough positioned from southern MT into southern Manitoba. While guidance overall has improved with consistency and continuity through Sat, there is still some apparent spread. The mid-level closed low is forecast to see little movement through Thursday night as it moves onshore into the Southwest US, meanwhile the aforementioned shortwave trough embedded in the flow will swing through Thursday into the Upper Midwest. As such, while current thinking predominantly dry conditions Thursday-Thursday night, there are some chances across northwestern NEB early Thursday. However, as the mid-level frontal forcing moves southward, areas will see descent and drying as lower mixing ratios work into central NEB as seen via 285 and 290 K isentropic surfaces. The surface cold front should be through the area by early Thursday morning with colder air moving in and this will prompt highs to be 15-25 degrees cooler Thursday compared to Wednesday. Departures from our seasonable normal highs will not be that large that day. Friday, the closed low ejects and weakens into an open wave moving across the Four Corners into the Central Rockies and Central High Plains Friday night. As mentioned earlier, guidance has come closer together in terms of the forecast. GEFS 500 hPa spread is lower, 15-25 dm, and the deterministic guidance is more in aligned. In general, continue to see amplifying upward moisture transport ahead of the water starting Friday with decent isentropic lift via 285-295 K surfaces through Friday night that combines with ample synoptic scale forcing for ascent. Light to moderate snow is possible, albeit wet snow with SLRs 8-10:1 increasing to 11-12:1 across northern NE. Chances then taper off late Saturday. Confidence in snow is increasing with moderate confidence in at least some snowfall being realized and spreading across, albeit low-moderate confidence in snowfall amounts at this time. GEFS plumes highlight the potential for 3”+ with close agreement in the mean and deterministic GFS. This combined with NBM statistical information that shows 75% probs for 2” and 4” or more, respectively. As such, confidence is increasing for measurable snow affecting parts of the area in this time frame. Though will not to watch to see if there are any changes in phase and amplitude. Looking ahead, there is then potential for additional precipitation chances Sunday night into Monday and Monday night- Tuesday. A northern stream shortwave trough offshore and over the Pacific Northwest digs Saturday then deepens into a closed low offshore the West Coast Saturday night. A weaker shortwave trough and front affects the area Sunday night. Thereafter the aforementioned feature in the western CONUS weakens into an open wave and ejects into the Central High Plains. This then brings increased chances for snow again Monday night and Tuesday. Overall, low confidence exists in general, especially in the Sunday-Monday time frame. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1258 AM CDT Wed Mar 11 2020 VFR Conditions and southwesterly winds of less then 12 kts will persist at KVTN for the next 24 hours. At KLBF, visibility is expected to drop to IFR conditions by 11Z, with less then 1SM BR at times. However, VFR conditions are expected to return to the area by 14Z when the fog dissipates. Southwest winds will increase this afternoon by 18Z with gusts up to 20 kts. Winds will begin to wane by 22z. && .FIRE WEATHER.. Issued at 332 PM CDT Tue Mar 10 2020 There is potential for elevated to near-critical fire weather conditions tomorrow afternoon with afternoon humidity reaching the upper teens. Current thinking is strong winds will be in a corridor across the eastern Panhandle east across the Sandhills with gusts up to 20-25 mph across far north central and far southwest NEB. Meanwhile, downsloping winds and warmer than normal temperatures will be conducive for drying with afternoon humidity dropping into the upper teens. We will continue to monitor but given fuel conditions, based on recent partner input, no fire weather headline is in place presently. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...ET AVIATION...Boatwright/Snively
Hazardous weather outlook, Mar 10, 6:52 PM MDT, 7 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 752 PM CDT Tue Mar 10 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-120100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 752 PM CDT Tue Mar 10 2020 /652 PM MDT Tue Mar 10 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Elevated to near critical fire weather conditions are expected Wednesday afternoon as minimum relative humidity falls to between 17 to 30 percent across much of the area. The lowest humidity values of 17 to 22 percent will be for all areas near and west of Highway 83. Wind gusts of 25 to 30 mph are possible Wednesday afternoon. The strongest gusts will be across portions of west central Nebraska and the Panhandle. Snow is possible Friday night through Saturday morning. Portions of west central and southwest Nebraska currently stand the greatest chance of at least 2 inches of snow accumulation. Stay tuned for further updates regarding snowfall amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:52 AM MDT | Dense Fog Advisory | LBF | Blaine, Custer, Frontier, Garfield, Lincoln, Logan and 4 more | 7 hr |
| Mar 11, 2:06 PM MDT | Winter Storm Watch | LBF | Arthur, Blaine, Custer, Deuel, Garden, Garfield and 9 more | 22 hr |
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.